# SDR 2005UALA00202

- Difficulty date: March 2, 2005
- Submitted: March 8, 2005
- Operation: Air carrier
- Aircraft: N425UA
- Make and model: Airbus A320-232
- Aircraft serial: 508
- Aircraft time: 3,433,158 hours, 12,349 cycles
- Engine: Iae V2527A5
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Condition: Failed
- Location: Nr 2 Eng Comp
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E, J
- Precautionary procedure: E, A

## Discrepancy

NR 2 ENGINE COMPRESSOR STALL FOLLOWED BY OIL FILTER CLOGGED MESSAGE.  SHUTDOWN ENGINE.  NR 4 MAINLINE ROLLER BEARING FAILED, CAUSING ENGINE TO AUTO-SHUTDOWN.  NR 4 BEARING HAD 1417 FLT HOURS FROM LAST OVERHAUL.  BEARING FAILURE CONFIRMED AS CAUSED BY BEARING CAGE FAILURE.  CAGE FAILURE EXACT CAUSE UNKNOWN, HOWEVER BATCH ESCAPE DURING POST-PLATING BAKE PROCEDURE HEAVILY SUSPECTED TO HAVE CAUSED HYDROGEN EMBRITTLEMENT, LEADING TO EVENTUAL FRACTURE.   NO FURTHER OVERHAULED NR 4 BEARINGS WITH RE-USED CAGES WILL BE ACCEPTED BY UAL.
